RUS  ENG ЖУРНАЛЫ   ПЕРСОНАЛИИ   ОРГАНИЗАЦИИ   КОНФЕРЕНЦИИ   СЕМИНАРЫ   ВИДЕОТЕКА   ЛИЧНЫЙ КАБИНЕТ
Общая информация
Последний выпуск
Архив
Импакт-фактор

Поиск публикаций
Поиск ссылок

RSS
Последний выпуск
Текущие выпуски
Архивные выпуски
Что такое RSS



Regul. Chaotic Dyn.:
Год:
Том:
Выпуск:
Страница:
Найти






Персональный вход:
Логин:
Пароль:
Запомнить пароль
Войти
Забыли пароль?
Регистрация


Regul. Chaotic Dyn., 2019, том 24, выпуск 1, страницы 1–35 (Mi rcd387)  

Caustics of Poncelet Polygons and Classical Extremal Polynomials

Vladimir Dragovićab, Milena Radnovićbc

a Department for Mathematical Sciences, The University of Texas at Dallas, 800 West Campbell Road, 75080 Richardson TX, USA
b Mathematical Institute SANU, Kneza Mihaila 36, 11001 Beograd, p.p. 367, Serbia
c The University of Sydney, School of Mathematics and Statistics, Carslaw F07, 2006 NSW, Australia

Аннотация: A comprehensive analysis of periodic trajectories of billiards within ellipses in the Euclidean plane is presented. The novelty of the approach is based on a relationship recently established by the authors between periodic billiard trajectories and extremal polynomials on the systems of $d$ intervals on the real line and ellipsoidal billiards in $d$-dimensional space. Even in the planar case systematically studied in the present paper, it leads to new results in characterizing $n$ periodic trajectories vs. so-called $n$ elliptic periodic trajectories, which are $n$-periodic in elliptical coordinates. The characterizations are done both in terms of the underlying elliptic curve and divisors on it and in terms of polynomial functional equations, like Pell's equation. This new approach also sheds light on some classical results. In particular, we connect the search for caustics which generate periodic trajectories with three classical classes of extremal polynomials on two intervals, introduced by Zolotarev and Akhiezer. The main classifying tool are winding numbers, for which we provide several interpretations, including one in terms of numbers of points of alternance of extremal polynomials. The latter implies important inequality between the winding numbers, which, as a consequence, provides another proof of monotonicity of rotation numbers. A complete catalog of billiard trajectories with small periods is provided for $n=3, 4, 5, 6$ along with an effective search for caustics. As a byproduct, an intriguing connection between Cayley-type conditions and discriminantly separable polynomials has been observed for all those small periods.

Ключевые слова: Poncelet polygons, elliptical billiards, Cayley conditions, extremal polynomials, elliptic curves, periodic trajectories, caustics, Pell’s equations, Chebyshev polynomials, Zolotarev polynomials, Akhiezer polynomials, discriminantly separable polynomials

Финансовая поддержка Номер гранта
Serbian Ministry of Science and Technological Development 174020
Australian Research Council DP190101838
This research was supported by the Serbian Ministry of Education, Science, and Technological Development, Project 174020 Geometry and Topology of Manifolds, Classical Mechanics, and Integrable Dynamical Systems; and the Australian Research Council, Project DP190101838 Billiards within confocal quadrics and beyond.


DOI: https://doi.org/10.1134/S1560354719010015

Список литературы: PDF файл   HTML файл

Реферативные базы данных:

Тип публикации: Статья
MSC: 14H70, 41A10, 70H06, 37J35, 26C05
Поступила в редакцию: 23.11.2018
Принята в печать:17.12.2018
Язык публикации: английский

Образец цитирования: Vladimir Dragović, Milena Radnović, “Caustics of Poncelet Polygons and Classical Extremal Polynomials”, Regul. Chaotic Dyn., 24:1 (2019), 1–35

Цитирование в формате AMSBIB
\RBibitem{DraRad19}
\by Vladimir Dragovi\'c, Milena Radnovi\'c
\paper Caustics of Poncelet Polygons and Classical Extremal Polynomials
\jour Regul. Chaotic Dyn.
\yr 2019
\vol 24
\issue 1
\pages 1--35
\mathnet{http://mi.mathnet.ru/rcd387}
\crossref{https://doi.org/10.1134/S1560354719010015}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000457880700001}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-85061087764}


Образцы ссылок на эту страницу:
  • http://mi.mathnet.ru/rcd387
  • http://mi.mathnet.ru/rus/rcd/v24/i1/p1

    ОТПРАВИТЬ: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Просмотров:
    Эта страница:8

     
    Обратная связь:
     Пользовательское соглашение  Регистрация  Логотипы © Математический институт им. В. А. Стеклова РАН, 2019